Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 26, NWS Albuquerque, NM

March 27, 20118 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 27, 2011, 5:41 AM MDT for 8 counties in New Mexico. It took effect at Mar 28, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 5:41 AM MDT (11:41 UTC)
In effect from
Mar 28, 2011, 12:00 PM MDT
Expired
Mar 28, 2011, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3053 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS85 KABQ 271141
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EARLY
THIS EVENING AND AGAIN MONDAY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND
LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS ACROSS THE
MID RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL EXIT EASTWARD ACROSS SOUTHERN COLORADO
THIS AFTERNOON...USHERING IN LOW HUMIDITY AND STRONG WEST WINDS
FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE PLAINS. ANOTHER
STRONGER UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO ON
MONDAY...INCREASING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS FOR MUCH OF CENTRAL AND NORTHEAST NEW MEXICO.

NMZ103-104-107-108-272130-
/O.UPG.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
/O.NEW.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
/O.CON.KABQ.FW.W.0025.110327T1800Z-110328T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
541 AM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS WILL BE WEST 20 TO 30 MPH WITH
  GUSTS TO AROUND 40 MPH TODAY AND WEST 25 TO 35 MPH WITH GUSTS
  TO AROUND 45 MPH MONDAY.

* RELATIVE HUMIDITY...HUMIDITY VALUES THIS AFTERNOON WILL AVERAGE
  10 TO 15 PERCENT AND 8 TO 13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND NOON TODAY AND PERSIST UNTIL AROUND SUNSET. CRITICAL FIRE
  WEATHER CONDITIONS WILL DEVELOP AGAIN AROUND NOON MONDAY AND
  PERSIST INTO EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-272130-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
541 AM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH
  GUSTS EXCEEDING 35 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

GUYER
4 follow-up statements
371 
WWUS85 KABQ 272142
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EARLY
THIS EVENING AND AGAIN MONDAY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND
LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS THROUGH THE 
MID RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...

.GUSTY WEST TO NORTHWEST WINDS AND A VERY DRY AIR MASS WILL
PERSIST THROUGH EARLY EVENING EAST OF THE CENTRAL MOUNTAIN
SUPPORTING CRITICAL FIRE WEATHER CONDITIONS UNTIL AROUND SUNSET. 
AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO ON
MONDAY...SUPPORTING ANOTHER ROUND OF GUSTY WEST WINDS AND CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW
MEXICO. FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS PORTIONS
OF WESTERN AND SOUTH CENTRAL ZONES ON MONDAY AFTERNOON WHERE VERY
DRY AND UNSTABLE CONDITIONS ARE EXPECTED.

NMZ103-104-107-108-280100-
/O.CON.KABQ.FW.W.0025.000000T0000Z-110328T0100Z/
/O.CON.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
342 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY. 

* WINDS...SUSTAINED 20 FOOT WINDS WILL BE WEST TO NORTHWEST 20 TO
  30 MPH WITH GUSTS TO AROUND 35 MPH THROUGH EARLY EVENING AND
  WEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MONDAY.

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL AVERAGE 10 TO 15
  PERCENT UNTIL EARLY EVENING AND 8 TO 13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST
  UNTIL AROUND SUNSET TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL
  DEVELOP AGAIN AROUND NOON MONDAY AND PERSIST INTO EARLY MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-280100-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
342 PM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR
  LESS...WITH SINGLE DIGIT VALUES IN THE RIO GRANDE VALLEY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
386 
WWUS85 KABQ 280059
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK
DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH EARLY
MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS THROUGH THE MIDDLE
RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO MONDAY...
SUPPORTING ANOTHER ROUND OF STRONG WEST WINDS COUPLED WITH A DRY
AIRMASS ALREADY IN PLACE. WIDESPREAD CRITICAL FIRE WEATHER SHOULD
DEVELOP FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO. THESE CRITICAL
CONDITIONS ARE ALSO POSSIBLE ACROSS PARTS OF THE WESTERN AND SOUTH
CENTRAL ZONES WHERE VERY DRY AND UNSTABLE CONDITIONS ARE EXPECTED.

NMZ103-104-107-108-281400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-110328T0100Z/
/O.CON.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
659 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY.

* WINDS...SUSTAINED 20 FOOT WEST WINDS WILL BE 25 TO 35 MPH...
  WITH GUSTS TO AROUND 45 MPH.

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL RANGE BETWEEN 8 TO
  13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
  THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH
  THE MOST SIGNIFICANT THREAT BETWEEN 1 PM AND 5 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-281400-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
659 PM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS... 
  WITH SINGLE DIGIT VALUES IN THE RIO GRANDE VALLEY. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP AROUND
  MIDDAY ON MONDAY AND PERSIST INTO THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

DPORTER
870 
WWUS85 KABQ 281049
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
449 AM MDT MON MAR 28 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TODAY FROM THE
UPPER GILA ACROSS THE MIDDLE RIO GRANDE VALLEY...OVER THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK...AND ACROSS THE EASTERN
PLAINS...DUE TO STRONG WINDS AND LOW HUMIDITY...

.UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO TODAY...
SUPPORTING ANOTHER ROUND OF STRONG WEST WINDS COUPLED WITH A DRY
AIRMASS ALREADY IN PLACE. WIDESPREAD CRITICAL FIRE WEATHER SHOULD
DEVELOP FOR MUCH OF SOUTHWEST...CENTRAL AND EASTERN NEW MEXICO
WHERE DRY CONDITIONS AND GUSTY WEST WINDS ARE EXPECTED. 

NMZ106-109-282130-
/O.UPG.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
/O.EXA.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
449 AM MDT MON MAR 28 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS... 
  WITH SINGLE DIGIT VALUES IN THE RIO GRANDE VALLEY. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP AROUND MIDDAY AND PERSIST UNTIL EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-282130-
/O.CON.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
449 AM MDT MON MAR 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS WILL BE 20 TO 30 MPH...
  WITH GUSTS TO AROUND 45 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY VALUES WILL RANGE FROM 8 TO
  15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS 
  THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH 
  THE MOST SIGNIFICANT THREAT BETWEEN 1 PM AND 5 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
965 
WWUS85 KABQ 282051
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT MON MAR 28 2011

...RED FLAG WARNING IN EFFECT THROUGH 7 PM MDT TODAY ACROSS PORTIONS OF
THE WEST CENTRAL HIGHLANDS AND LOWER AND MIDDLE RIO GRANDE VALLEY AS
WELL AS ALONG AND EAST OF THE CENTRAL MOUNTAINS BELOW SIGNIFICANT
SNOWPACK TO THE TEXAS STATE LINE DUE TO STRONG WINDS AND LOW
HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS HAVE RESULTED TO THE LEE OF THE
CENTRAL MOUNTAINS THIS AFTERNOON. THESE CONDITIONS WILL GRADUALLY
EXPAND ACROSS THE WARNED AREA...INCLUDING LOCALIZED AREAS WITHIN
THE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS. THESE CONDITIONS
WILL GRADUALLY ABATE AS THE SUN GOES DOWN. 

NMZ103-104-106>109-290100-
/O.CON.KABQ.FW.W.0026.000000T0000Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
251 PM MDT MON MAR 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* WINDS...SUSTAINED 20 FOOT WEST WINDS RANGE BETWEEN 20 TO 30
  MPH...WITH GUSTS BETWEEN 35 TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY VALUES WILL RANGE FROM 8 
  TO 15 PERCENT. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PEAK
  BETWEEN NOW THROUGH 6 PM WITH CONDITIONS DIMINISHING DURING THE
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:27 AM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 27, 3:27 AM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 AM MDT SUN MAR 27 2011

...STRONG WINDS AND CRITICAL FIRE WEATHER FOR MONDAY...
...SIGNIFICANT COOL DOWN POSSIBLE ON WEDNESDAY...

.DISCUSSION...
FAST MOVING UPPER LEVEL SHORTWAVE SEEN ON WATER VAPOR CROSSING
NORTHERN NEW MEXICO WILL PROVIDE SCATTERED RAIN AND HIGHER
ELEVATION SNOW SHOWERS THROUGH MID MORNING. HAVE CERTAINLY SEEN
SOME CONVECTIVE NATURE TO THE ACTIVITY OVER SOUTHERN COLORADO WITH
KPSO /PAGOSA/ REPORTING THUNDER SNOW EARLY THIS MORNING.
TEMPERATURES OVER THE SAN JUAN AND NORTHERN SANGRE DE CRISTO
MOUNTAINS ARE NOT ALL THAT COLD AND GIVEN THE FAST MOVEMENT TO THE
SYSTEM WE ONLY EXPECT AN INCH OR TWO OF SNOW TO ACCUMULATE AND
MAINLY ABOVE 7500 FEET. SKI RESORTS COULD SEE UP TO 3 INCHES. IN
ADDITION...EASTERLY UPSLOPE FLOW WAS AIDING IN LOW CLOUD AND FOG
DEVELOPMENT OVER WEST TEXAS AND THE OKLAHOMA PANHANDLE. SOME OF IT
WAS SEEPING INTO THE NORTHEAST PLAINS PER 09Z 11-3.9 MICRON
SATELLITE IMAGERY. WILL LEAVE OUT MENTION OF PATCHY FOG IN THE
GRIDS ATTM SINCE THE SHALLOW MOISTURE IS EXPECTED TO SCOUR OUT
QUICKLY THIS MORNING. WILL MONITOR IF TRENDS BECOME MORE
AGGRESSIVE AND AN UPDATE IS NEEDED.

A FEW LIGHT RAIN AND SNOW SHOWERS WILL STILL BE POSSIBLE BEHIND
THE SHORTWAVE THIS AFTERNOON...MAINLY OVER THE SANGRE DE CRISTO
MOUNTAINS. SURFACE LEE TROUGH WILL KICK UP WINDS THIS AFTERNOON
WITH HUMIDITIES DROPPING BELOW CRITICAL LEVELS. WILL CONTINUE THE
CURRENT RED FLAG WARNING AS IS.

THE NEXT UPPER DISTURBANCE WILL GATHER ENERGY OVER THE NORTHWEST
AND DROP THROUGH THE ROCKIES MONDAY INTO TUESDAY. THIS WILL INDUCE
A STRONGER SURFACE LOW/TROUGH OVER THE EASTERN PLAINS WITH MORE
WIDESPREAD WINDY CONDITIONS EXPECTED ALONG WITH CRITICAL FIRE
WEATHER CONDITIONS. THE MAJORITY OF ANY PRECIPITATION ASSOCIATED
WITH THE UPPER LEVEL DISTURBANCE IS EXPECTED TO REMAIN TO THE
NORTH OF THE FORECAST AREA.

THE GFS HAS CHANGED ITS TUNE FOR THE WEDNESDAY SYSTEM WHILE THE
ECMWF REMAINS MORE DRY. THE GFS HAS NOW TRENDED BACK TOWARD A MORE
VIGOROUS UPPER LOW DIVING ACROSS CENTRAL AND EASTERN SECTIONS ON
WEDNESDAY. DID INCREASE POPS SOME BUT AM NOT ALL THAT CONFIDENT
THIS WILL OCCUR GIVEN THE RECENT INCONSISTENCIES IN THE MODELS.
EITHER WAY IT LOOKS LIKE A RATHER SIGNIFICANT COOL DOWN WILL OCCUR
LATER WEDNESDAY INTO THURSDAY WITH FREEZING TEMPERATURES POSSIBLE
OVER THE EAST...MAINLY ALONG AND NORTH OF INTERSTATE 40.

THE COOL DOWN WILL BE SHORT LIVED AS HIGH PRESSURE RIDGES IN FROM
THE WEST AND BRINGS A RAPID MODERATION IN TEMPERATURES TO CLOSE
THE WORKWEEK. UNSEASONABLY WARM TEMPERATURES ARE IN THE FORECAST
FOR FRIDAY AND SATURDAY AND SOME TEMPS WILL APPROACH 15 DEGREES
ABOVE NORMALS ESPECIALLY OVER THE EAST.

KW

&&

.AVIATION...
A WEAK UPR WAVE SLIDING ACROSS NORTHERN NM AND A SFC FRONTAL BNDRY
OVER THE NE PLAINS IS PROVIDING ENOUGH FORCING FOR SOME LIGHT RAIN
AND SNOW SHOWERS MAINLY ALONG THE COLORADO BORDER. THIS ACTIVITY
CONSISTS OF MAINLY MVFR CIGS TO 015 AND VSBYS NEAR 3SM...MOSTLY IN
THE HIGH TERRAIN. CONDITIONS WILL IMPROVE QUICKLY AFTER SUNSET IN
ALL AREAS EXCEPT THE HIGH TERRAIN WHERE SOME SHRA/SN MAY LINGER TO
18Z. ANY LOW CLOUDS ALONG THE TX STATE LINE WILL ALSO ADVANCE EAST
OUT OF THE REGION BY 18Z. VFR CONDITIONS WILL RETURN ALL AREAS BY
THE AFTERNOON. EXPECT GUSTY WEST WINDS TO DEVELOP MONDAY AFTER 15Z
ALL AREAS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER

&&

.FIRE WEATHER...
THE UPCOMING FIRE WEATHER GROWING PATTERN IS STILL MOSTLY UNCHANGED
AND CONFIDENCE REMAINS HIGH FOR RED FLAG CONDITIONS TODAY AND MONDAY
ALL AREAS EXCEPT FOR THE RIO GRANDE VALLEY AND SW MOUNTAINS. THE UPR
LEVEL WAVE MOVING ACROSS THE NORTHERN TIER OF NM OVERNIGHT PROVIDED
SOME WETTING PRECIPITATION FOR JUST THE HIGHER TERRAIN OF THE SAN
JUAN AND SANGRE DE CRISTO MOUNTAINS. A SURFACE FRONT OVER THE EASTERN
PLAINS HAS EDGED WEST INTO LAS VEGAS AND CLOVIS...PROVIDING EXCELLENT
RECOVERIES THIS MORNING. AN UPR LEVEL JET MAX OVER NORTHERN AZ THIS
MORNING WILL SCOUR OUT ALL THIS MOISTURE RAPIDLY BY NOONTIME. THE
GREATEST THREAT FOR CRITICAL FIRE WX CONDITIONS WILL EXIST FROM DE
BACA AND LINCOLN COUNTIES NORTH ACROSS I40 INTO THE NE HIGHLANDS.

A WARM SECTOR CRITICAL FIRE WX PERIOD WILL OCCUR MONDAY AS THE NEXT
UPR WAVE SLIDES INTO WESTERN COLORADO. SINGLE DIGIT TO LOWER TEENS
RH VALUES...STEEP LAPSE RATES...AND VERY DRY SOIL MOISTURE WILL CREATE
DANGEROUS CONDITIONS ACROSS THE EASTERN PLAINS. CONFIDENCE IS SLIGHTLY
LOWER FARTHER WEST FOR THE RIO GRANDE VALLEY AND SW MOUNTAINS WHERE
MODELS HAVE BACKED OFF ON THE COUPLING OF THE STRONGEST WINDS AND
LOWEST RH PROFILES. WILL UPGRADE WATCH TO RED FLAG IN THE EAST AND
LEAVE THE WEST IN A WATCH FOR NOW...TO AWAIT ANOTHER MODEL RUN OR
TWO.

A COLD FRONT WILL SLICE SE THRU THE AREA MONDAY NIGHT INTO TUESDAY...
CREATING A POST COLD FRONTAL FIRE WX PATTERN WITH NW SURFACE WINDS.
MODEL WINDS HAVE DIMINISHED AS WELL WITH THIS PORTION OF THE STORM
SYSTEM HOWEVER MIN RH VALUES WILL BE 10 TO 15 PCT. CONFIDENCE IS TOO
LOW AT THIS TIME FOR A WATCH. RH RECOVERIES LEADING INTO TUESDAY
WILL BE FAIR TO GOOD AT BEST FOR MOST AREAS...SO HIGHER CONFIDENCE
DEPENDS SOLELY ON THE WIND FORECAST.

EXTENDED GUIDANCE IS STRUGGLING ONCE AGAIN WITH THE PLACEMENT OF AN
UPR WAVE AND ASSOCIATED SURFACE FEATURES FOR WEDNESDAY AND THURSDAY.
THE GFS HAS THIS SYSTEM MUCH DEEPER WITH A FIRE SLOWING PATTERN
DEPICTED WHEREAS THE EURO AND CANADIAN KEEP THE SYSTEM WELL TO OUR
EAST WITH NW FLOW ALOFT. IN ANY EVENT...ALL MODELS SHOW A RIDGE
RETURNING TO THE AREA BY FRIDAY WITH WELL ABOVE NORMAL TEMPS. A
BREAK DOWN PATTERN THEN RESULTS INTO THE WEEKEND AS THE NEXT UPR
WAVE PUSHES INTO THE WEST COAST.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  34  61  33 /  10   0   0   5
DULCE...........................  50  25  54  23 /  20   0   5   5
CUBA............................  56  26  59  27 /  10   0   0   5
GALLUP..........................  59  27  61  27 /   5   0   0   0
EL MORRO........................  55  25  57  25 /   0   0   0   0
GRANTS..........................  60  25  62  26 /   0   0   0   0
QUEMADO.........................  60  29  64  31 /   0   0   0   0
GLENWOOD........................  67  38  69  40 /   0   0   0   0
CHAMA...........................  44  25  46  27 /  30   5   5  10
LOS ALAMOS......................  56  37  59  40 /  10   0   0   5
PECOS...........................  54  32  59  33 /   5   0   0   5
CERRO/QUESTA....................  48  27  54  27 /  10   0   0  10
RED RIVER.......................  40  28  44  28 /  20   5   0  10
ANGEL FIRE......................  45  28  48  28 /  20   0   0  10
TAOS............................  54  28  57  25 /  10   0   0  10
MORA............................  51  33  55  32 /  10   0   0  10
ESPANOLA........................  63  30  67  30 /   0   0   0   5
SANTA FE........................  58  35  63  36 /   5   0   0   5
SANTA FE AIRPORT................  60  33  65  34 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  65  36  70  37 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  65  40  69  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  68  38  72  40 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  67  35  71  36 /   0   0   0   0
LOS LUNAS.......................  69  33  76  37 /   0   0   0   0
RIO RANCHO......................  66  33  70  34 /   0   0   0   0
SOCORRO.........................  74  40  78  45 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  34  69  35 /   5   0   0   0
TIJERAS.........................  65  33  70  34 /   5   0   0   0
MORIARTY/ESTANCIA...............  62  29  67  29 /   0   0   0   0
CLINES CORNERS..................  57  33  63  35 /   0   0   0   0
GRAN QUIVIRA....................  64  36  69  38 /   0   0   0   0
CARRIZOZO.......................  68  39  73  40 /   0   0   0   0
RUIDOSO.........................  58  39  61  39 /   0   0   0   0
CAPULIN.........................  57  32  62  32 /  10   5   0  20
RATON...........................  60  30  65  32 /  10   5   0  10
SPRINGER........................  61  32  67  32 /  10   0   0  10
LAS VEGAS.......................  59  34  62  34 /   0   0   0   5
CLAYTON.........................  61  30  71  34 /  10   0   0  20
ROY.............................  61  35  67  35 /   0   0   0  10
CONCHAS.........................  70  37  76  40 /   0   0   0   5
SANTA ROSA......................  69  35  75  40 /   0   0   0   5
TUCUMCARI.......................  71  34  78  38 /   0   0   0   5
CLOVIS..........................  71  35  77  41 /   0   0   0   5
PORTALES........................  72  36  79  42 /   0   0   0   5
FORT SUMNER.....................  72  36  79  44 /   0   0   0   5
ROSWELL.........................  79  42  84  46 /   0   0   0   0
PICACHO.........................  72  41  75  42 /   0   0   0   0
ELK.............................  66  42  70  38 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

RED FLAG WARNING FROM NOON TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ106-109.

&&

17/GUYER
Hazardous weather outlook, Mar 26, 6:12 AM MDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT SAT MAR 26 2011

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A LIGHT SNOWFALL ACCUMULATION OF ONE TO TWO INCHES MAY BE
POSSIBLE OVER THE SAN JUAN AND NORTHERN SANGRE DE CRISTO
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY FROM
THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS STATE LINE. MORE
WIDESPREAD STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS CAN
BE EXPECTED FROM MONDAY MORNING THROUGH MONDAY AFTERNOON OVER MUCH
OF CENTRAL AND EASTERN NEW MEXICO.

TUESDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.